Hello...my step-dad had a tumor in his pancreas removed about a month and a half ago...and they had to take a little bit of his stomach out and I believe his lung. The prognosis was positive that they got it all...and for awhile, he had difficulty in eating. That's normal...but after all this time, he still is getting nauseous... and says everything tastes like ashes or charcoal and it's making him sick. He gradually is eating more, but he's still weak and not being very positive about his recovery. A lady my mother knows went through the same thing and said she had the same taste sensation...although it went away after three weeks and she was able to fully recover. No one seems to know what the problem is! Apparently, his medication isn't causing it—or so they say...they were talking to him in the hospital one day when I went to visit about checking his medication. Could this be lingering effects of medications taken earlier on working in conjunction? He's being weaned off most and really isn't taking too many now. Thank you! If any one has a suggestion, please send me an email. :-)
It is very common for patients to have altered taste for reasons that are not clear following biliary surgery. I have seen patients actually lose their taste for cigarettes so it must be pretty profound. In my experience it typically takes four to six weeks to regain more normal taste. The unfortunate thingnis that patients tend to eat less because of this issue and lose weight when it is vitally important to be re-building. Dietary supplements and pancreatic enzyme supplementation is frequently required to get them through this phase.
Thank you for your response! He is gradually eating more, but still very little....and I believe desperately wants to but it just makes him so sick. My sister is an RN and I believe my mother did tell me yesterday when I stopped in about him going to to try Carnation Instant Breakfast.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.